Share Facebook


11-02-2013, 09:18 AM   #1
Ckoenig
Senior Member
 
Ckoenig's Avatar
6mp update

So I took 6mp for about 8 days (I have also been taking entocort 9mg daily, I also went to my GP and got the flu shot, because she said that being on two immune suppressants I needed to prevent illness. Well within 2 days from the shot I felt completely ill. My doctor took me off right away for a couple of days to check my blood. Blood came back fine. Right after my mini flu bug, I came down with a bad sinus cold. Just basically sick every single day. Accompanying the sinus cold was a terrible headache that quickly turned into a migraine. I attributed to the flu to the shot and the headache to the sinus bug, and keep saying my body just needs to adjust to the 6mp.
So I began taking it again. It is now about 9 days. I have had 2 migraines that have debilitated me completely. I needed to take vicodin to even not go the ER, then of course vicodin make my tummy feel fabulous. :/
I feel weird muscle twitches and aches, am now getting these horrific migraines, and feel exhausted to the point it is INSANE. I can barely carry my body around.
Here is my dilemma... I don't want to take something worse than 6mp. I want this to work. So I keep thinking maybe my body will just adjust. But I feel really nasty. My blood work is coming out fine. I had the enzyme test prior to beginning the 6mp.

Am I so sick from 6mp already? If I continue to take it will I get worse? Or should I press on and hope the side effects wane?

To be clear I have never had a migraine before this, maybe once in my life. Now 3 in a few weeks.

If I stop taking the 6mp then what am I faced with?

The hardest part of all of this is that I didn't yet have severe crohn's. I was just dx'd. I had weird chest pains, stomach problems off and on, but not severe. I didn't have bleeding or diarrhea. So I am really confused at this point whether I need these medications that feel like they are poisoning me. However my doctor says I do and she is one of the best. I feel like I want to trust her, but I also am really confused. Every single day is some new horrible feeling whether it is severe nausea or a migraine, or flu symptoms.
__________________
Christina 34, MS Clinical Mental Health Counselor NCC at the Center for Integrative Therapy in Westport, CT. Trader Joes employee part time.

Mother of Tyler (13) Twin Girls Rian (11) Victoria (11)
My girlfriend is amazingly supportive!

Dx'd with Crohn's Disease 8/29/2013 6 inches of diseased terminal illeum. As of December 2014 currently in remission!

Humira as of Dec 18
B-12 injections monthly
2,000 iu Vit D daily
250 mg florastor probiotic 2 x daily
.25 Xanax as needed
11-02-2013, 04:36 PM   #2
Jennifer
Adminstrator
 
Jennifer's Avatar
I'm sorry you haven't been feeling well. 6MP can take a few months to start working properly but you could easily be experiencing some side effects (fever and chills along with other flu like symptoms are listed as a possible side effect and so are headaches). I'm wondering if starting at a lower dose would help your body get used to the drug and cause less side effects. Allopurinol can also be added to a low dose of 6MP to make the 6MP less toxic. http://www.ncbi.nlm.nih.gov/pmc/articles/PMC2659140/

Its possible that the side effects could go away but staying on it or stopping it to try something else is up to you and your doctor. There are other meds out there and I know the biologics sound scary but 6MP has its risks too yet there's also Methotrexate and LDN to look into.

Whether you're currently severe or mild you could easily become severe or go from severe to mild http://www.crohnsforum.com/showthread.php?t=51899. Crohn's needs to be treated either way because chronic inflammation builds up over time and can cause a wealth of problems from vitamin deficiencies to needing surgery. Its best to treat and prevent inflammation so you can hopefully avoid more serious symptoms in the future.

Keep us posted on how you're doing and what you decide.
__________________
Diagnosis: Crohn's in 1991 at age 9
Surgeries: 1 Small Bowel Resection in 1999; Central IV in 1991-92
Meds for CD: 6MP 50mg
Things I take: Tenormin 25mg (PVCs and Tachycardia), Junel, Tylenol 3, Omeprazole 20mg 2/day, Klonopin 1mg 2/day (anxiety), Restoril 15mg (insomnia), Claritin 20mg
Currently in: REMISSION Thought it was a flare but it's just scar tissue from my resection. Dealing with a stricture. Remission from my resection, 17 years and counting.
11-13-2013, 06:17 PM   #3
Ckoenig
Senior Member
 
Ckoenig's Avatar
I'm sorry you haven't been feeling well. 6MP can take a few months to start working properly but you could easily be experiencing some side effects (fever and chills along with other flu like symptoms are listed as a possible side effect and so are headaches). I'm wondering if starting at a lower dose would help your body get used to the drug and cause less side effects. Allopurinol can also be added to a low dose of 6MP to make the 6MP less toxic. http://www.ncbi.nlm.nih.gov/pmc/articles/PMC2659140/

Its possible that the side effects could go away but staying on it or stopping it to try something else is up to you and your doctor. There are other meds out there and I know the biologics sound scary but 6MP has its risks too yet there's also Methotrexate and LDN to look into.

Whether you're currently severe or mild you could easily become severe or go from severe to mild http://www.crohnsforum.com/showthread.php?t=51899. Crohn's needs to be treated either way because chronic inflammation builds up over time and can cause a wealth of problems from vitamin deficiencies to needing surgery. Its best to treat and prevent inflammation so you can hopefully avoid more serious symptoms in the future.

Keep us posted on how you're doing and what you decide.
Hey just wanted to tell you I appreciate your response a lot. I tried 6mp twice and it was just not doing well in my body. I am still questioning a bit if I should have tried to tough it out through the side effects a bit longer, but the migraines were so severe I almost went to the ER. I am literally afraid to take that pill. I became REALLY ill both times taking it, after about a week of having it each time.

I go to my GI on Friday and I guess we will discuss what to do next.
11-13-2013, 07:33 PM   #4
Jennifer
Adminstrator
 
Jennifer's Avatar
Let us know what your doctor says.
Reply

Thread Tools


All times are GMT -5. The time now is 02:31 AM.
Copyright 2006-2017 Crohnsforum.com